Alert archive / Mississippi / Wind Advisories in 2009

Wind Advisory 9, NWS New Orleans, LA

November 10, 2009

NWS New Orleans, LA issued this wind advisory at Nov 10, 2009, 9:46 AM CST. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2009, 9:46 AM CST (15:46 UTC)
Expired
Nov 10, 2009, 12:00 PM CST
In force
2 hr
Issued by
NWS New Orleans, LA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLIX 101546
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
946 AM CST TUE NOV 10 2009

...WINDY CONDITIONS WILL CONTINUE ON THE MISSISSIPPI GULF COAST... 

.STRONG NORTH WINDS WITH GUSTS TO 35 MPH WILL CONTINUE ACROSS
COASTAL AREAS OF HANCOCK...JACKSON AND HARRISON COUNTIES THROUGH
MID MORNING.

MSZ080>082-101800-
/O.NEW.KLIX.WI.Y.0009.091110T1546Z-091110T1800Z/
HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...BAY ST. LOUIS...WAVELAND...
DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...OCEAN SPRINGS...
MOSS POINT...GAUTIER...ST. MARTIN
946 AM CST TUE NOV 10 2009

...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

NORTH WINDS OF GUSTING UP TO 35 MPH ARE EXPECTED TO CONTINUE
ACROSS COASTAL SECTIONS OF HANCOCK...HARRISON AND JACKSON COUNTIES 
THROUGH THIS MORNING. WINDS WILL DIMINISHED THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
000 
WWUS74 KLIX 101820
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1220 PM CST TUE NOV 10 2009

...WIND ADVISORY IS NO LONGER IN EFFECT...

MSZ080>082-101930-
/O.EXP.KLIX.WI.Y.0009.000000T0000Z-091110T1800Z/
HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...BAY ST. LOUIS...WAVELAND...
DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...OCEAN SPRINGS...
MOSS POINT...GAUTIER...ST. MARTIN
1220 PM CST TUE NOV 10 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS HAVE DIMINISHED TO 20 TO 25 MPH WITH GUSTS UP TO
33 KNOTS. BREEZY TO WINDY CONDITIONS ARE EXPECTED TO CONTINUE
ACROSS THE MISSISSIPPI COASTAL COUNTIES THROUGH THE EARLY
AFTERNOON. HOWEVER...WIND SPEEDS SHOULD REMAIN BELOW WIND ADVISORY
CRITERIA THROUGH THE REST OF THE AFTERNOON. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Nov 10, 8:57 AM CST, 49 minutes earlier.

Area forecast discussion, Nov 10, 8:57 AM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
857 AM CST TUE NOV 10 2009

.UPDATE...
...SOUNDING DISCUSSION...

SECOND RELEASE WAS REQUIRED DUE TO A LOSS OF SIGNAL. VERY MOIST
BELOW 700 MILLIBARS WITH A PW OF 1.42 INCHES AND DEW POINT
DEPRESSIONS IN THAT LAYER AT AND BELOW 2 DEGREES CELSIUS. AS THE
TROPICAL STORM MOVES EAST...DRIER AIR HAS WORKED IN ABOVE 570
MILLIBARS. STRONG NORTHERLY WINDS ARE HOWLING AS THE BACKSIDE OF
THE TROPICAL STORM AFFECTS THE AREA.

&&

.PREV DISCUSSION... /ISSUED 746 AM CST TUE NOV 10 2009/

UPDATE...
TROPICAL STORM IDA MADE LANDFALL AROUND DAUPHIN ISLAND AND IS NOW
OVER MOBILE BAY. RAIN BAND THAT WAS MOVING ACROSS COASTAL COUNTIES
OF MISSISSIPPI HAS MOSTLY DISSIPATED/MOVED NORTHEAST...SO HAVE
DROPPED THE RAIN CHANCE TO 20 PERCENT FOR THE NEXT COUPLE HOURS.
WINDS CONTINUED TO GUST AROUND 30 MPH AROUND THE COAST OF HANCOCK
COUNTY...SO EXTENDED THE WIND ADVISORY UNTIL 9 AM. TIDES CONTINUE
TO FALL FASTEST WHERE THERE IS NO UPSTREAM BACKWATER IN BAYS AND
RIVERS...BUT A FEW LOCATIONS CONTINUE TO EXPERIENCE HIGH WATER
WHERE TRAPPED WATER IS SLOWER TO GET PUSHED OUT. THE SLOSH EFFECT
OF WATER MOVEMENT THROUGH LAKE PONTCHARTRAIN/LAKE MAUREPAS AND
ADJACENT TIDAL MARSHES WILL CAUSE THE WATER TO STAY UP LONGEST
NEAR LAKE MAUREPAS...SO COASTAL FLOOD WARNINGS WILL NEED TO BE
CONTINUED ACROSS LIVINGSTON PARISH...AND POSSIBLY ISSUED FOR ST.
JOHN THE BAPTIST PARISH AFTER THE TROPICAL STORM WARNING IS
CANCELLED.

AVIATION...
WRAP AROUND MOISTURE CONTINUES TO BRING MVFR CATEGORY CIGS TO
KMCB...KMSY...AND KGPT...AND THESE CLOUDS RECENTLY DEVELOPED BACK
WEST TO KBTR. THESE CIGS SHOULD LIFT TO VFR CATEGORY AROUND
18Z...EXCEPT NOT UNTIL AT LEAST 20Z AT KGPT. NORTH TO NORTHWEST
WINDS WILL CONTINUE 15 TO 20 KNOTS WITH GUSTS 25 TO 30 KNOTS AT
KMSY AND KGPT FOR MUCH OF THE DAY...ESPECIALLY MORNING WITH KMSY
LIKELY STAYING 15 KNOTS OR HIGHER THROUGH WEDNESDAY. THREAT OF
RAIN IS NOW TOO LOW TO INCLUDE IN ANY TAFS THE REMAINDER OF THE
DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  52  72  47 /  20   0   0   0
BTR  75  53  74  49 /  10   0   0   0
MSY  73  58  73  54 /  10   0   0   0
GPT  71  54  73  50 /  20   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TROPICAL STORM WIND WARNING UNTIL NOON TUESDAY FOR THE FOLLOWING
     ZONES: LOWER PLAQUEMINES...LOWER ST. BERNARD...AND UPPER
     ST. BERNARD.

     TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
     ZONES: LOWER JEFFERSON...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...ORLEANS...ST. CHARLES...ST. JOHN THE
     BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
     JEFFERSON...UPPER PLAQUEMINES...AND UPPER ST. BERNARD.

     COASTAL FLOOD WARNING UNTIL 6 PM TUESDAY FOR THE FOLLOWING
     ZONES: AND LIVINGSTON.

GM...TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA OUT 20 NM...AND LAKE PONTCHARTRAIN AND
     LAKE MAUREPAS.

MS...TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
     ZONES: HANCOCK...HARRISON...AND JACKSON.

     WIND ADVISORY UNTIL 9 AM TUESDAY FOR THE FOLLOWING ZONES: AND
     HANCOCK.

     TROPICAL STORM WIND WARNING UNTIL NOON TUESDAY FOR THE FOLLOWING
     ZONES: HARRISON...AND JACKSON.

GM...TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA OUT 20 NM...AND LAKE PONTCHARTRAIN AND
     LAKE MAUREPAS.

&&
Hazardous weather outlook, Nov 10, 5:50 AM CST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
550 AM CST TUE NOV 10 2009

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-111200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
550 AM CST TUE NOV 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A TROPICAL STORM WARNING REMAINS IN EFFECT FROM GRAND ISLE
LOUISIANA EASTWARD TO THE ALABAMA STATE LINE. THIS WARNING
INCLUDES LAKE PONTCHARTRAIN...METRO NEW ORLEANS...AND THE COASTAL
WATERS. INLAND TROPICAL STORM WIND WARNINGS ARE ALSO IN EFFECT
ACROSS LOWER PLAQUEMINES AND LOWER ST. BERNARD PARISHES ALONG WITH
HARRISON AND JACKSON COUNTIES. A COASTAL FLOOD WARNING IS IN
EFFECT FOR LIVINGSTON PARISH THROUGH 6 PM TODAY. PLEASE REFER TO
THE TROPICAL STORM IDA LOCAL STATEMENT FOR DETAILED INFORMATION ON
HAZARDS ASSOCIATED WITH IDA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CONDITIONS WILL REMAIN HAZARDOUS FOR SMALL CRAFT AND POSSIBLY EVEN
LARGER BOATS OVER THE TIDAL LAKES AND COASTAL WATERS THROUGH
WEDNESDAY NIGHT...AND A GALE WARNING MAY BE REQUIRED FOR PORTIONS
OF THE COASTAL WATERS. NO HAZARDOUS WEATHER EXPECTED THURSDAY
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

22/TD

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 4:47 AM CSTWind AdvisoryLIX73 min
Nov 10, 6:51 AM CSTWind AdvisoryLIX2 hr
Nov 10, 9:31 AM CSTCoastal Flood StatementLIX8 hr

Nearby

Wind Advisories in Mississippi, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.